Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 8, 2011, 3:48 PM EDT for Orange County, New York. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 3:48 PM EDT (19:48 UTC)
- Expired
- Jul 8, 2011, 4:14 PM EDT
- In force
- 26 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Orange County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:48 PM EDT | HAIL 1 | Montgomery, NY | QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS51 KOKX 081948
SVROKX
NYC071-082030-
/O.NEW.KOKX.SV.W.0025.110708T1948Z-110708T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 430 PM EDT...
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTGOMERY...OR 6 MILES SOUTHWEST OF WALDEN...AND MOVING NORTH AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARDNERTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4160 7434 4164 7428 4164 7426 4161 7424
4159 7414 4162 7413 4162 7410 4159 7405
4159 7398 4159 7396 4156 7396 4137 7418
4144 7441
TIME...MOT...LOC 1948Z 200DEG 18KT 4151 7424
$$
DSW1 follow-up statement
188
WWUS51 KOKX 082014
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT FRI JUL 8 2011
NYC071-082024-
/O.CAN.KOKX.SV.W.0025.000000T0000Z-110708T2030Z/
ORANGE NY-
414 PM EDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4160 7434 4164 7428 4164 7426 4161 7424
4159 7414 4162 7413 4162 7410 4159 7405
4159 7398 4159 7396 4156 7396 4137 7418
4144 7441
TIME...MOT...LOC 2014Z 200DEG 18KT 4163 7418
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT FRI JUL 8 2011
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN OVER THE AREA TODAY AS WEAK
DISTURBANCES RIDE ALONG IT. THE FRONT WILL DRIFT SOUTH OF THE AREA
FRIDAY NIGHT...AND REMAIN JUST SOUTH OF THE AREA THROUGH SATURDAY.
HIGH PRESSURE WILL THEN BUILD IN FROM THE GREAT LAKES FOR THE
WEEKEND...AND THEN SLIDE EAST ON MONDAY. A COLD FRONT WILL MOVE
ACROSS ON TUESDAY...FOLLOWED BY CANADIAN HIGH PRESSURE FOR THE
REST OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
200 PM UPDATE...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE
REGION THROUGH 9 PM. MARGINAL TO MODERATE INSTABILITY...COMBINED
WITH 35-40KT DEEP LAYER SHEAR AND APPROACHING SHORTWAVE ENERGY
HAS SET THE ENVIRONMENT. HEAVY RAINFALL AND DAMAGING WINDS WILL BE
MAIN THREAT WITH ANY SEVERE STORMS...WITH LARGE HAIL POSSIBLE IN
ROTATING STORMS.
100 PM UPDATE...STATIONARY FRONT OVER THE FORECAST AREA IS SLOWLY
SAGGING TO THE SOUTH. AIRMASS REMAINS FAVORABLE FOR SHOWER/TSTM
DEVELOPMENT THIS AFTERNOON...WITH PW NEAR 2 INCHES...MAX SB CAPE
LIKELY APPROACHING 2000 J/KG...ARRIVAL OF A MID LEVEL VORT MAX
AND UPPER DIVERGENCE IN THE RIGHT REAR QUAD OF A JET STREAK
PASSING TO THE NORTH. AN AXIS OF 35-40 KT BULK SHEAR HAS SET UP
OVER THE REGION EARLY THIS AFTERNOON BASED ON SPC MESOANALYSIS.
SPC HAS UPGRADED THE REGION TO A SLIGHT RISK OF SEVERE
THUNDERSTORMS. PRIMARY THREAT WOULD BE DAMAGING WINDS...ALTHOUGH
LARGE HAIL IS ALSO POSSIBLE.
WITH LACK OF A DECENT SOUTHERLY LOW LEVEL JET OVERRIDING THE
FRONT DO NOT THINK HEAVY RAIN THREAT WILL BE WIDESPREAD ENOUGH TO
WARRANT A FLASH FLOOD WATCH...HOWEVER ANY STRONGER STORMS TODAY
COULD DUMP A QUICK 1-2 INCHES OF RAIN.
TEMPERATURE FORECAST REMAINS ON TRACK WITH HIGHS RANGING FROM THE
UPPER 70S OVER NORTHERN INTERIOR SECTIONS TO THE MID 80S OVER THE
NYC METRO. A FEW SPOTS OVER NE NJ MAY REACH THE UPPER 80S.
THERE IS A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE FRONT WILL DROP S THROUGH THE AREA TONIGHT AS A WEAK LOW
RIDES ALONG IT AND QUICKLY MOVES INTO THE OFFSHORE WATERS S OF
LONG ISLAND BY SATURDAY MORNING. CHANCE/LIKELY POP THIS EVENING
WILL GRADUALLY TAPER OFF OVERNIGHT. LOWS IN THE 60S TO LOWER 70S
EXPECTED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
CANADIAN HIGH PRESSURE BUILDS OVER THE REGION ON SUNDAY WITH SW
WARM ADVECTION AND HUMIDITY RETURNING ON MONDAY. DEWPOINTS OF
AROUND 60 ON SUNDAY RISE TO UPPER 60S ON MONDAY AS MARITIME
TROPICAL AIR RETURNS ONCE AGAIN. KEPT IT DRY ON MONDAY...AS
INSTABILITY IS LIMITED AND SUBSIDENCE ALOFT SHOULD SUPPRESS ANY
DIURNALLY DRIVEN CONVECTION.
MAIN WEATHER EVENT FOR THE LONG TERM PERIOD IS A COLD FRONT THAT
ORIGINATES WITH SHORTWAVE CURRENTLY OVER BRITISH COLUMBIA.
EXAMINATION OF THE 12Z AND 18Z GEFS WITH AGREEMENT FROM THE 12Z
ECMWF AND LATEST GEM ALL SUPPORT COLD FRONTAL PASSAGE TUESDAY.
HAVE FOCUSED PCPN CHANCES FOR THE DIURNALLY FAVORED AFTERNOON
PERIOD. EARLY ESTIMATES OF CAPE FOR TUESDAY AFTERNOON ARE
MODERATE AT AROUND 2000 J/KG WITH WEAK TO MODERATE SHEAR OF 30-35
KT IN THE 0-6 KM LAYER. SO HAVE SOME POTENTIAL FOR SEVERE
DEPENDING ON THE TIMING OF THE FRONT.
NOTE...THIS DIFFERS FROM PREVIOUS FORECASTS...THOUGH WITH SUPPORT
FROM THE GLOBAL ENSEMBLES AND DETERMINISTIC RUNS...CONFIDENCE IS
HIGH ENOUGH TO DEVIATE FROM CONTINUITY AT THIS TIME.
HIGH PRESSURE AND LOW HUMIDITY RETURN FOR WEDNESDAY THROUGH THE
END OF THE WEEK. TEMPS ARE FCST BASED ON LATEST MOS AND WARM TO
SLIGHTLY ABOVE NORMAL ON MONDAY. MONDAY AND TUESDAY SHOULD SEE
LOWER 90S FOR NE JERSEY...AND APPROACHING 90 IN NYC. THE HIGH DEW
POINT TEMPERATURES RESULTS IN HEAT INDEX VALUES IN THE LOWER AND
MID 90S FOR THESE AREAS. COMFORTABLE MID SUMMER WEATHER RETURNS ON
WEDNESDAY WITH LOWER 80S FOR MAXES AND DEW POINT TEMPS IN THE MID
50S.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A WEAK FRONT WASHES OUT OVER THE REGION THIS AFTERNOON...WITH
WAVES OF LOW PRESSURE MOVING SOUTH OF THE REGION TONIGHT.
GENERALLY VFR CONDS EXPECTED THROUGH THIS AFTERNOON ACROSS WESTERN
TERMINALS...EXCEPT IN SHRA/TSRA. PATCHY IFR/MVFR CIGS ACROSS
COASTAL TERMINALS WITH BANDS OF MARINE STRATUS/FOG PARTIALLY
EVIDENT. STRATUS/FOG MAY BECOME MORE WIDESPREAD ACROSS EASTERN
TERMINALS THAN DEPICTED THIS EVENING IF CONVECTION DOES NOT
MATERIALIZE.
CONVECTIVE COVERAGE INCREASING JUST WEST OF THE TERMINALS...AND
EXPECT IT TO BE FAIRLY WIDESPREAD BY 20-22Z ACROSS WESTERN
TERMINALS...MOVING INTO EASTERN TERMINALS THIS EVENING. EXPECT
WIDESPREAD CONVECTION TO COME TO AN END TONIGHT FROM NW TO SE.
WILL BE AMENDING TAFS TO GIVE MORE PRECISE TIMING ON CONVECTION.
WITH ANY STRONGER STORM LOCALIZED MVFR-IFR CONDITIONS ARE POSSIBLE
IN HEAVY RAINS. DAMAGING WINDS AND LARGE HAIL POSSIBLE AS WELL.
ALL TERMINALS ARE UNDER A SVR TSTSM WATCH TIL 9PM. CCFP
CONFIDENCE/COVERAGE LOOKS GOOD.
WIND GENERALLY FROM A LIGHT ESE THIS AFTERNOON INTO EVENING AHEAD
OF WAVE...BECOMING LIGHT N LATE TONIGHT.
MVFR STRATUS/FOG LIKELY ACROSS EASTERN TERMINALS AND POSSIBLY
ACROSS WESTERN TERMINALS IN LIGHT WINDS AND ABUNDANT LOW-LEVEL
MOISTURE LATE TONIGHT.
CONDS IMPROVING TO VFR SATURDAY MORNING...IN NW FLOW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
SATURDAY MORNING...BECOMING VFR.
SATURDAY AFTERNOON-MONDAY...VFR.
MONDAY NIGHT-TUESDAY...CHANCE OF MVFR OR LOWER LATE MONDAY
NIGHT/TUESDAY MORNING WITH LOW STRATUS/FOG...THEN SUB-VFR
POSSIBLE WITH SHRA/TSRA LATER IN THE DAY AHEAD OF A COLD FRONT.
WEDNESDAY...VFR.
&&
.MARINE...
GENERALLY QUIET WITH RESPECT TO WINDS/WAVES...BUT CONVECTION
COULD PRODUCE LOCALLY GUSTY WINDS AND REDUCED VSBY THIS AFTERNOON
INTO THIS EVENING.
S SWELL GENERATED BY HIGH PRESSURE OFF THE S COAST WILL SPREAD
NORTHWARD TODAY INTO SAT...AND WAVEWATCH INDICATES 5 FT OCEAN SEAS
POSSIBLE SAT AFTERNOON. AT THIS TIME EXPECT CURRENT 7 FT SEAS OFF
THE NC COAST TO DECAY TO JUST UNDER 5 FT BEFORE THEY REACH OUR
COASTAL WATERS.
INCREASING S FLOW AHEAD OF A COLD FRONT MAY AGAIN BUILD OCEAN SEAS
TO NEAR 5 FT ON TUE.
&&
.HYDROLOGY...
HEAVY RAINFALL OF 1-2 INCHES IS POSSIBLE TODAY INTO THIS EVENING
WITH ANY STRONGER CONVECTION...WHICH WOULD CAUSE LOCALIZED
URBAN/POOR DRAINAGE FLOODING. SMALL STREAM FLOODING MAY ALSO BE
POSSIBLE IN NORTHEAST NJ IF RAINFALL OF THIS MAGNITUDE FALLS IN
AN HOUR OR LESS. THE OVERALL THREAT DOES NOT LOOK TO BE WIDESPREAD
ENOUGH TO WARRANT A FLASH FLOOD WATCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN/JST
NEAR TERM...KCS/JST
SHORT TERM...GOODMAN
LONG TERM...JST
AVIATION...
MARINE...GOODMAN/JST
HYDROLOGY...GOODMANHazardous weather outlook, Jul 8, 1:57 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 157 PM EDT FRI JUL 8 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-091800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 157 PM EDT FRI JUL 8 2011 ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 8, 9:50 AM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
950 AM EDT FRI JUL 8 2011
CTZ005-006-081430-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
950 AM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING EAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4157 7294 4156 7287 4144 7282 4137 7343
4149 7347 4152 7338 4149 7337 4148 7334
4151 7333 4152 7317 4156 7317 4157 7310
4162 7303 4164 7302 4165 7294
KCSSpecial weather statement, Jul 8, 2:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI JUL 8 2011
NYZ067>070-081930-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
237 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT ORANGE...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...AND MOVING NORTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND
ONE HALF INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4129 7453 4157 7406 4155 7398 4151 7399
4145 7398 4149 7393 4150 7387 4152 7354
4138 7355 4113 7421
KCSSpecial weather statement, Jul 8, 3:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT FRI JUL 8 2011
NYZ067-082045-
ORANGE-
339 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOSHEN...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4148 7442 4161 7424 4159 7414 4162 7413
4162 7410 4159 7405 4159 7398 4159 7396
4156 7396 4153 7399 4148 7399 4134 7427
DSWSpecial weather statement, Jul 8, 3:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT FRI JUL 8 2011
CTZ005-006-082045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
343 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONROE...OR 6 MILES NORTHWEST OF SHELTON...
AND MOVING NORTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4144 7280 4128 7316 4145 7333 4152 7322
4152 7317 4155 7317 4157 7310 4160 7308
4162 7303 4163 7303 4164 7301
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:37 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 53 min |
| Jul 8, 2:53 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 67 min |
| Jul 8, 3:18 PM EDT | Flash Flood Warning | OKX | Orange, Putnam, Rockland, Westchester | 4 hr |
| Jul 8, 3:39 PM EDT | Special Weather Statement | OKX | Orange | 66 min |
| Jul 8, 4:06 PM EDT | Special Weather Statement | OKX | Rockland | 54 min |
| Jul 8, 4:09 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 51 min |
| Jul 8, 4:21 PM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Queens and 3 more | 7 hr |
| Jul 8, 4:31 PM EDT | Areal Flood Advisory | OKX | Rockland | 119 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | OKX | Rockland | 58 min |
| Jul 8, 5:08 PM EDT | Flash Flood Warning | OKX | Rockland | 3 hr |
| Jul 8, 5:15 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.